Top
10
Doctor insights on: Will Taking Cytoxan And Prednisone Decrease My Fertility

Share
1

1
Will taking cytoxan (cyclophosphamide) and prednisone decrease my fertility?

Will taking cytoxan (cyclophosphamide) and prednisone decrease my fertility?

Yes: Cytoxan (cyclophosphamide) can be damaging both to eggs and sperm and therefore needs to be monitored closely by your rheumatologist and fertility doctor. Cytoxan (cyclophosphamide) is also considered class d in pregnancy suggesting risk of fetal harm. Long term Prednisone therapy has little effect on sperm production or ovulation. ...Read more

Dr. Thomas Namey
2,503 doctors shared insights

Prednisone (Definition)

Prednisone is a synthetic cortisone. The body makes cortisone, a natural hormone made in adrenal glands. The body converts it to Hydrocortisone to become active. 25 mg of cortisone has about same effect as 5 mgm prednisone. The average person would produce 3-6 mg of pred daily. So why use a substitute? The synthetic has more anti-inflammatory effect; but has less effect ...Read more


3

3
If a man is on chronic prednisone, does that decrease his fertility?

If a man is on chronic prednisone, does that decrease his fertility?

It could: Most people on long-term steroids have a significant illness and thus either the disease or the medication could affect fertility. The good thing is that checking a man's fertility potential is one of the easiest parts of the fertility examination and one of the least expensive! ...Read more

See 1 more doctor answer
6

6
Can a low dose (5mg) of prednisone (prescribed to reduce mild adrenal hyperplasia to improve female fertility) aggravate my depression?

Can a low dose (5mg) of prednisone (prescribed to  reduce mild adrenal hyperplasia to improve female fertility) aggravate my depression?

Yes it can: Yes, Prednisone can aggravate depression. Please discuss this with your physicians. Dose adjustments may be needed in your prednisone, your antidepressants, or both. If feeling depressed but not yet being treated for depression, an evaluation could help discern what's going on. Effective treatment could be provided. ...Read more

See 2 more doctor answers
7

7
My obgyn prescribed glucophage, prednisone, and Synthroid (thyroxine) (for TSH levels) to help increase my fertility. I'm 38 & ttc for 7 months. Will this help me?

My obgyn prescribed glucophage, prednisone, and Synthroid (thyroxine) (for TSH levels) to help increase my fertility. I'm 38 & ttc for 7 months. Will this help me?

Depends: Presumably, the medications are being prescribed to address specific conditions to either improve chance of conceiving and/or chance of having a healthy pregnancy. Glucophage is usually prescribed in women with glucose intolerance/insulin resistance (common in pcos). Synthroid (thyroxine) is prescribed for thyroid supplementation in hypothyroidism. Important however that full infertility evaluation be done. ...Read more

8

8
Could I decrease recovery time after working out by taking prednisone?

Could I decrease recovery time after working out by taking prednisone?

No.: Corticosteroids are catabolic drugs, which means they enhance tissue breakdown. Your pain might be eased, but you would be doing yourself harm for your exercise goals for whatever sporting activities you engage in. ...Read more

9

9
I've been on MTX and prednisone (20mg) x 4 mos and humira (adalimumab) x 5 d & see improvement. Is it too soon to decrease prednisone, i want to but SCARED ?

 I've been on MTX and prednisone (20mg) x 4 mos and humira (adalimumab) x 5 d & see improvement. Is it too soon to decrease prednisone, i want to but SCARED ?

Talk to your MD: Great to hear that you're seeing some improvement with Humira (adalimumab). The hope would certainly be to get you off of steroids as soon as realistic however they need to be weaned carefully and at the right time. You should talk to your doctor about when and how to wean steroids. ...Read more

See 1 more doctor answer
10

10
I have been on prednisone for 5 months. Each week, i decreased the dosage in 10 mg; i went from 40 mg to 2.5 mgand then went completely off it. I feel sick. Is it normal or do I have some adrenal problems?

Tapering too quickly: The way to decrease or taper Prednisone is slowly but not too slowly. If you went from 40 to 30 per day that is a 25% drop and should be ok. If you went from 20 to 10 mg per day that is a 50% drop and may be too much of a decrease. The other concern is why you were on prednisone. Your underlying disease may be flaring now that you are on lower doses of prednisone. ...Read more

See 2 more doctor answers
Dr. Khurram Rehman
1,591 doctors shared insights

Fertility (Definition)

Fertility refers to the ability of a woman to conceive a child, or to the ability of a man to ...Read more


Dr. John Feola
940 doctors shared insights

Liquid Pred (Definition)

Liquid Pred is a corticosteroid which is a kind of ...Read more